Thunderstorm Wind, Seward
- When
- March 25, 3:15 PM CST
- Where
- Seward County, (Lbl)liberal Arpt
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 37.050, -100.970
An isolated thunderstorm produced high wind in Liberal.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
An isolated thunderstorm produced high wind in Liberal.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Mar 25, 1:26 PM CST, 1 hour 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 226 PM CDT WED MAR 25 2009 .DISCUSSION... DAYS 1-2... OUR THURSDAY NIGHT AND FRIDAY STORM SYSTEM STILL LOOKING VERY INTERESTING FOR SW KS ALTHOUGH THE 12Z RUNS STILL SHOWING SOME MINOR DIFFERENCES IN TIMING AND EXACT TRACK. AT THIS TIME BELIEVE THE GFS IS A LITTLE TOO FAST GIVEN THE STRONG JET THAT IS PROGGED TO BE DIGGING SOUTH ALONG THE WEST SIDE OF THE UPPER LOW ON THURSDAY. THE UKMET, CANADIAN, AND NAM SEEM TO BE MORE REASONABLE SO WILL LEAN TOWARD THESE SLOWER SOLUTIONS AT THIS TIME. WITH THIS IN MIND AND SEEING MOISTURE NOT BEING MUCH OF AN ISSUE WILL BASED THE BETTER OPPORTUNITY FOR STEADIER AND HEAVIER PCPN IN OUR CWA ON WHERE THESE MODELS PLACE OUR 85H-7H FGEN FORCING AND DVRG FLOW ALOFT. THE UKMET AND NAM PLACES OUR THIS AREA OF BETTER FGEN FORCING OVER OUR SW CWA BETWEEN 6-12Z FRI AND THEN IT BEGINS TO SHIFT THIS AREA EASTWARD EARLY FRIDAY AS OUR UPPER LOW RAPIDLY DEEPENS. THIS WOULD RESULT IN THE HIGHEST ACCUMULATING SNOW BEING NEAR THE OK BOARDER EARLY IN THE DAY WITH A BAND THEN SHIFTING E/NNE INTO OUR SE/ERN CWA LATE FRIDAY/EARLY SAT. BASED ON THIS TREND FROM THE NAM AND UKMET ALONG WITH THE SREF 9Z RUN OF SNOW AMOUNT PROBABILITIES OF SNOW>4 INCHES AND SNOW>8 INCHES WILL CONCENTRATE MY HIGHEST POPS SOUTH OF A GCK TO DDC LINE ON FRIDAY THEN ROTATE THIS AREA OF HEAVIER SNOWFALL INTO OUR ERN CWA LATE DAY. IN ADDITION TO THIS PCPN EXPECTED THE WIND WILL BE AN ISSUE WITH 0-1KM AGL WINDS SHOWING WIND SPEEDS IN EXCESS OF 30KTS DURING THE DAY ACROSS MUCH OF MY CWA. THESE WINDS WILL LIKELY CREATE LOWER VISIBILITIES DUE TO BLOWING AND DRIFTING SNOW DURING THE DAY ON FRIDAY...EVEN IF SNOW AMOUNTS ARE LIGHT. HAVE THEREFORE WENT AHEAD AND EXPANDED THE WINTER WEATHER WATCH NORTHEASTWARD TO COVER THE ENTIRE CWA. ALTHOUGH SNOW AMOUNTS NEAR HAYS IS NOT EXPECTED TO BE AS HIGH AS DDC OR PTT IT DOES APPEAR THAT THE 3-5 INCHES OF SNOW IN THE HYS AREA ALONG WITH 30-40 MPH WINDS WILL CREATE SOME HAZARDS TO MOTORISTS ALONG I70 AS ICT SUGGESTED EARLIER TODAY. DAYS 3-7... FOLLOWING SYSTEM EARLY SATURDAY, GFS AND ECMWF WERE AT THIS TIME THE QUICKER NUMERICAL OUTPUT SOLUTIONS, WHILE THE NAM DEVELOPED A MUCH SLOWER EVOLVING UPPER LOW/DEFORMATION AXIS ACROSS THE AREA. WITH THE UNCERTAINTY HERE WE HAVE MAINTAINED SNOW CHANCES INTO SATURDAY MORNING FOR ABOUT THE SOUTHEAST THIRD OF THE CWA. ADDITIONAL ADJUSTMENTS FOCUSED ON SENSIBLE WEATHER IMPACTS FOLLOWING THE INITIAL STRONG STORM SYSTEM FOR FRIDAY, BY LOWERING TEMPERATURES SATURDAY AFTERNOON AND SUNDAY MORNING. SUNDAY MORNING LOOKS TO HAVE THE POTENTIAL TO DIP INTO THE UPPER TEENS WITH CLEARING AND LIGHT WINDS, BUT HAVE FORECAST UPPER 20S FOR NOW AS UNCERTAINTY IN CLOUD COVER EXISTS. A SECONDARY WAVE THAT IS EVIDENT IN RECENT MODEL RUN ON THE BACKSIDE OF THE PROGRESSIVE TROUGH STILL APPEARS LIKELY ENOUGH TO MAINTAIN POPS ON MONDAY, WHICH COULD BE RAIN OR SNOW WITH COOL TEMPS ALOFT, BUT WARMING DIURNALLY. THE WEEK 2 FORECASTS OF APPEARS TO BE HEADED TOWARD ANOTHER GWO 7-8-1 TRANSITION, WITH MORE TROUGHS EXPECTE && .AVIATION... VFR STRATUS WILL BE LIKELY THIS EVENING, WITH SOME BREAKS AT TIMES, HOWEVER. WITH WEAK PRESSURE PATTERN, WINDS WILL DIMINISH SLIGHTLY AFTER SUNSET BUT INCREASE AGAIN DUE TO INCREASED SFC PRESSURE GRADIENT EARLY THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... DDC 33 49 24 30 / 0 30 70 80 GCK 32 45 24 31 / 0 30 80 80 EHA 33 48 22 33 / 0 10 90 80 LBL 33 49 24 31 / 0 10 80 80 HYS 32 48 25 33 / 0 60 70 60 P28 36 54 30 33 / 0 40 70 80 && .DDC WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM LATE THURSDAY NIGHT THROUGH LATE FRIDAY NIGHT FOR KSZ030-031-045-046-065-066-079>081-089-090. WINTER STORM WATCH FROM THURSDAY EVENING THROUGH LATE FRIDAY NIGHT FOR KSZ043-044-061>064-074>078-084>088. && FN18/33/33
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 429 AM CDT WED MAR 25 2009 KSZ030-031-043>046-061>066-074>081-084>090-261000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 429 AM CDT WED MAR 25 2009 /329 AM MDT WED MAR 25 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG UPPER LEVEL SYSTEM IS FORECAST TO MOVE SOUTHEAST THROUGH THE NORTHERN ROCKIES TODAY AND INTO THE FOUR CORNERS REGION ON THURSDAY BEFORE MOVING OUT ACROSS THE TEXAS PANHANDLE INTO SOUTHERN OKLAHOMA ON FRIDAY. AS THIS SYSTEM MOVES OUT INTO THE PLAINS IT WILL PULL AMPLE GULF MOISTURE BACK INTO THE REGION AHEAD OF IT. A STRONG COLD FRONT WILL MOVE SOUTH ACROSS WESTERN KANSAS THURSDAY AFTERNOON WITH COLDER AIR MOVING INTO THE AREA THURSDAY NIGHT. THIS WILL RESULT IN SNOW DEVELOP FROM WEST TO EAST ACROSS WESTERN KANSAS OVERNIGHT. STRONG NORTH WINDS WILL ALSO DEVELOP BEHIND THE FRONT. WHILE THERE IS STILL SOME UNCERTAINTY AS TO WHERE THE UPPER SYSTEM WILL TRACK INTO THE PLAINS...WHICH WILL HAVE AN IMPACT ON WHERE THE GREATEST SNOW AMOUNTS WILL BE...IT APPEARS THAT PARTS OF SOUTHWEST KANSAS COULD RECEIVE AT LEAST SIX TO EIGHT INCHES OF SNOW BY THE TIME THE STORM MOVES EAST OF THE AREA FRIDAY NIGHT. STRONG NORTH WINDS BEHIND THE FRONT WILL RESULT IN CONSIDERABLE BLOWING AND DRIFTING SNOW WITH NEAR BLIZZARD CONDITIONS POSSIBLE. IT IS NOT TOO EARLY TO BEGIN TAKING NECESSARY PREPARATIONS FOR SEVERE WINTER WEATHER. PLEASE STAY TUNED TO UPDATED FORECAST INFORMATION CONCERNING THIS POTENTIALLY SEVERE WINTER WEATHER SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC GERARD
The Dodge City radar (KDDC), 119 km away, was scanning. The volume nearest the first event began at 21:12 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2009Every state in 2009This day in weather historyWarnings in Kansas, March 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 161560.